New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

new_2012
Regular Member


Date Joined Mar 2012
Total Posts : 88
   Posted 5/14/2012 1:29 PM (GMT -6)   
I am having light yellow stools on prevacid 15 mg and Zantac 150mg. Should I contact my GI or this is a side effect of meication?

Thank you

GERD history - Been on medication(prevacid ) for 3 months. Gerd was diagnosed in December

Lilred08
Regular Member


Date Joined Mar 2012
Total Posts : 54
   Posted 5/14/2012 2:38 PM (GMT -6)   
I just want to say that I don't want to speak in the place of a doctor and I think you should contact them and ask this question in addition to what my experience.

I started on Prilosec/Zantax in December. I was only on it for 5 weeks but immediately my stool started changing color to a yellow/ash color. I was then taken off the PPI and told to take just TUMS (I won't go into my whole story here about why) and my stools have stayed the same color.

I asked my GI about it last week and he said it is nothing for me to worry about. He said if I see blood then call.

But again, it might have to do with your own personal history so better to ask the professionals.

Robyn

Chuck T
Regular Member


Date Joined May 2011
Total Posts : 143
   Posted 5/14/2012 2:43 PM (GMT -6)   
I had yellow stools while on Dexilant, which is basically the same thing as prevacid. I ended up developing IBS. The yellow stools went away when I stopped taking the Dexilant, and the IBS got better, but not 100%. I would stay away from that crap if I were you.

Lilred08 - Tums can make your stool yellow.

new_2012
Regular Member


Date Joined Mar 2012
Total Posts : 88
   Posted 5/14/2012 3:08 PM (GMT -6)   
Thanks Robyn and Chuck.

I am weaning of PPI's at a slow pace. I naively thought that as I am on lower dose, my BM should be normal.

I am so angry at the medical community. Doctor's should warn patients about acid rebound. My doctor told me to stop PPI's without even explaining how to wean off etc. I learnt that from this forum. I think doctors should only suggest lifestyle changes and tums etc. Unless acid reflux is causing harm ( confirmed through endoscopy) they should not put patients on PPI's.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 2:38 AM (GMT -6)
There are a total of 3,005,991 posts in 329,291 threads.
View Active Threads


Who's Online
This forum has 161817 registered members. Please welcome our newest member, Butterfly_.
206 Guest(s), 1 Registered Member(s) are currently online.  Details
kittytalk371